MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 48IN 3-0 S/A EN-S; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 48IN 3-0 S/A EN-S; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number D7795
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported that they had an issue with 3-0 vicryl en-s.Two reported incidents of the needle becoming detached from the suture after entering the 2nd time through the port.The needle was retrieved from the abdomen after it detached.Surgical delay unknown.One device is returning.There were no adverse reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).H6 component code: g07002 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: it was reported that "¿two reported incidents of the needle becoming detached from the suture after entering." ¿ did the alleged deficiency occur over two different procedures? *if yes, - have any of these events been previously reported to ethicon? if yes, provide the respective reference number(s).- please create a new pc file for each patient/event.- were x-rays taken to locate the needle? - was the needle removed from the patient during the same procedure? - was there any additional tissue damage as a result of searching for the needle? - what measures were taken to retrieve the needle? - please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).All information available has been provided.The shipper has been sent with 1 each from the affected lot.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4 h3 investigation summary: the product was returned to ethicon for evaluation.One unopened sample was received for analysis.Product code d7795.The complaint sample was not received for evaluation.Upon initial inspection of the sample, no external damages were observed on the external packet.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.

Brand Name
VCL CT BRD VIO 48IN 3-0 S/A EN-S
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22105524
Report Number2210968-2025-05972
Device Sequence Number7023375
Product Code GAM
UDI-Device Identifier10705031028449
UDI-Public(01)10705031028449(17)281031(10)TMMQJL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD7795
Device Lot NumberTMMQJL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown